Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Does increased dosage of Prozac cause anxiety problems?

User rating for this question
Answered by

Practicing since : 2005
Answered : 947 Questions
Hello, I had two beers earlier today (started around 4 until 7) and my anxiety is peaking. I've been prescribed Valium to take as needed and just upped my dose of Prozac to 40mg from 20mg 3 days ago, which I think is causing an increase in the anxiety. Can I safely take 5mg of Valium right now? I'm a female weighing 180 pounds.
Posted Wed, 19 Feb 2014 in Anxiety and Stress
Answered by Dr. Manisha Gopal 26 minutes later
Brief Answer: Yes, Valium will help & change Prozac if you can Detailed Answer: Hello and welcome to HCM! I have read your question and from that it is evident that you have anxeity disorder, have been on Prozac 40 mg ( hiked recently) and prescribed Valium. You have increasing anxiety after intake of beer (and may be due to recent increase of Prozac dosage). The anxiety, which I think is a part of your anxiety disorder, has increased due to withdrawal (after intake if alcohol). I feel that Valium will help you in this. 5-10 mg Valium or 25-50 mg of chlordiaxepoxide should suffice. ## as you have anxiety, I think you should be taking a different anti anxiety drug ( change fluoxetine) which are more effective in this disorder. Your doctor would know about them. Hope the reply is useful Please feel free to ask more questions for clarifictaion If you are satisfied, kindly rate the answer and close the query Dr. Manisha Gopal MD. Psychaitry
Above answer was peer-reviewed by
Follow-up: Does increased dosage of Prozac cause anxiety problems? 18 minutes later
I know you arent supposed to drink alcohol with valium so i was concerned about mixing the two. Its been sufficient time since the 2 beers over 3 hoursthat taking one 5mg now won't cause me harm?
Answered by Dr. Manisha Gopal 15 minutes later
Brief Answer: Medicine will help you Detailed Answer: Hello, You are right that one should not mix alcohol with sleeping drugs, but you have taken 2 beers and that too 3-4 hours back, and now you are having severe anxeity which has to be managed. Not taking anything will increase this anxeity and may cause you more harm. After taking Valium, you should take adequate water to maintain hydration and eat something. If possible , try doing deep relaxed breathing for 5-10 minutes lying in bed.This helps in overcoming anxiety effectively. wish you good health Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor